Alert archive / North Dakota / Wind Advisories in 2019

Wind Advisory 4, NWS Bismarck, ND

April 25, 201912 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Apr 25, 2019, 3:16 AM CDT for 12 counties in North Dakota. It took effect at Apr 25, 2019, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2019, 3:16 AM CDT (08:16 UTC)
In effect from
Apr 25, 2019, 12:00 PM CDT
Expired
Apr 25, 2019, 7:00 PM CDT
In force
7 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Divide County, ND, Foster County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Wells County, ND, Williams County, ND

The radar

The Minot AFB radar (KMBX), 23 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2019-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2019-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2541 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

289 
WWUS73 KBIS 250816
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
316 AM CDT Thu Apr 25 2019

NDZ001>005-009>013-021>023-025-260000-
/O.NEW.KBIS.WI.Y.0004.190425T1700Z-190426T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McLean-Sheridan-Wells-Foster-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, 
Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, 
Harvey, Fessenden, and Carrington
316 AM CDT Thu Apr 25 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

The National Weather Service in Bismarck has issued a Wind
Advisory, which is in effect from noon today to 7 PM CDT this
evening. 

* TIMING...This afternoon through early this evening.

* WINDS...Northwest gusting to 45 mph.

* IMPACTS...Driving may be difficult, especially for high profile
  vehicles. If working on elevated surfaces be sure to use extra
  caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
2 follow-up statements
303 
WWUS73 KBIS 251744
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
Issued by National Weather Service Aberdeen SD
1244 PM CDT Thu Apr 25 2019

NDZ001>005-009>013-021>023-025-260000-
/O.CON.KBIS.WI.Y.0004.000000T0000Z-190426T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McLean-Sheridan-Wells-Foster-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, 
Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, 
Harvey, Fessenden, and Carrington
1244 PM CDT Thu Apr 25 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...This afternoon through early this evening.

* WINDS...Northwest gusting to 45 mph.

* IMPACTS...Driving may be difficult, especially for high 
  profile vehicles. If working on elevated surfaces be sure to 
  use extra caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
159 
WWUS73 KBIS 260004
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
704 PM CDT Thu Apr 25 2019

NDZ001>005-009>013-021>023-025-260115-
/O.EXP.KBIS.WI.Y.0004.000000T0000Z-190426T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McLean-Sheridan-Wells-Foster-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, 
Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, 
Harvey, Fessenden, and Carrington
704 PM CDT Thu Apr 25 2019

...WIND ADVISORY HAS EXPIRED...

The wind advisory has expired. Winds my still gust for an hour,
but the wind will rapidly diminish.

$$
waa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 25, 12:26 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 25, 12:26 AM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1226 AM CDT Thu Apr 25 2019

.UPDATE...
Issued at 1212 AM CDT Thu Apr 25 2019

For late night update only change needed was to increase cloud
cover a bit over the northwest. Otherwise, going forecast remains
on track.

UPDATE Issued at 922 PM CDT Wed Apr 24 2019

Current forecast trending ok so only minor updates. Skies have
cleared quite a bit across northern North Dakota with more mid to
high clouds south. Radar shows little if any precipitation
reaching the ground across the south at this time.

On Thursday, the newest guidance on Humidity continues to portray
very dry surface conditions across the west and central after the
cold frontal passage. By afternoon, the lowest RH values could be
below 20 percent across much of the west and central. The
strongest winds will likely be north by afternoon.

Over the past few days with the lack of surface moisture prior to
greenup, the atmosphere has linked up to as high at 700 mb, or 8
to 10 thousand ft agl. There is no reason not to think the same
will happen Thursday. Critical fire weather conditions are
possible Thursday, with a Fire Weather Watch from late Thursday
morning through Thursday evening.

UPDATE Issued at 540 PM CDT Wed Apr 24 2019

Added more clouds and some sprinkles to the southwest this
evening where a weak shortwave trough is brushing by the region at
this time. Otherwise looking for a gradual increase in clouds
tonight west with an isolated shower or thunderstorms drifting
across the northwest around daybreak as a cold front enters the
region.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 309 PM CDT Wed Apr 24 2019

Critical fire weather conditions tomorrow highlights the short
term forecast.

A weak surface cold front has passed through North
Dakota, bringing breezy winds and a slight dip in high
temperatures, but little precipitation. Mostly clear skies and
calm winds is expected tonight as surface high pressure briefly
moves in.

Thursday's weather is highlighted by likely critical fire weather
conditions across all of western and central North Dakota. See the
fire weather discussion below for more details. Another cold front
is expected to pass through North Dakota on Thursday, although little
precipitation is expected, with high temperatures only in the mid
50s to low 60s and gusty northwest winds.

.LONG TERM...(Thursday night through Wednesday)
Issued at 309 PM CDT Wed Apr 24 2019

After Thursday's cold front moves out, high pressure will again
dominate and lead to quiet weather Thursday night into Friday.
However, the warm and dry weather won't last long, with a surface
low forecast to develop in South Dakota ahead of a 500 mb
shortwave trough. Widespread rain is likely, especially across the
southern half of the state where QPF amounts of 0.25-0.50 inches
are becoming more consistent across model guidance. With 850 mb
temperatures below freezing overnight Friday and into Saturday
morning, wet snow mixing in cannot be ruled out, with any
accumulation generally limited to the southernmost counties.

Precipitation will slowly taper off Saturday afternoon, before
another surface low is forecast to move out of Montana and into
western North Dakota late Saturday night. There is still plenty of
uncertainty from model guidance in regards to location, QPF
amounts, and duration, as some model solutions have the low
quickly moving out by Sunday night, while others have it sticking
around through Monday. Snow mixing in with rain is once again
possible Sunday morning. Expect cooler than average temperatures
and a chance for precipitation to continue through the first few
days of the work week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1212 AM CDT Thu Apr 25 2019

VFR conditions will prevail through the forecast period. A cold
front will push through the area today, with gusty northwest winds
developing this morning, continuing through the day before
diminishing.

&&

.FIRE WEATHER...
Issued at 309 PM CDT Wed Apr 24 2019

A strong cold front will sweep through North Dakota on Thursday
afternoon, with pressure rising quickly behind the front. This,
combined with a well-mixed boundary layer per upper air sounding
analysis, will lead to gusty winds, sustained at 20-30 knots and
gusts to 40 knots possible. Winds will be strongest in north-
central ND. The frontal passage will also bring extremely dry air,
with minimum relative humidity consistently at 15 to 20 percent
across western and central ND. Both the wind and RH values fit the
criteria for critical fire weather conditions, so a Fire Weather
Watch is being issued for all of western and central North Dakota
for late Thursday morning through Thursday evening.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from 11 AM CDT /10 AM MDT/ this morning
through this evening for NDZ001>005-009>013-017>023-025-031>037-
040>048-050-051.

&&

UPDATE...JJS
SHORT TERM...MJ
LONG TERM...MJ
AVIATION...JJS
FIRE WEATHER...MJ
Hazardous weather outlook, Apr 25, 12:10 AM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1210 AM CDT Thu Apr 25 2019

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-260515-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
1210 AM CDT Thu Apr 25 2019 /1110 PM MDT Wed Apr 24 2019/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Fire Weather Watch has been issued for all of western and
central North Dakota, in effect late Thursday morning through
early Thursday evening. For more details, see www.weather.gov/bis.

Gusty northwest winds, as high as 45 mph are possible Thursday
afternoon. The strongest winds are expected along and north of
Highway 52.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:22 AM CDTRed Flag WarningBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 30 more17 hr

Nearby

Wind Advisories in North Dakota, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.